Alert archive / Missouri / Areal Flood Warnings in 2012

Areal Flood Warning 13, NWS Springfield, MO

March 21, 201217 counties in Missouri

NWS Springfield, MO issued this areal flood warning at Mar 21, 2012, 11:04 AM CDT for 17 counties in Missouri. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 21, 2012, 11:04 AM CDT (16:04 UTC)
Expired
Mar 22, 2012, 11:00 AM CDT
In force
24 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Barry County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Lawrence County, MO, Miller County, MO, Morgan County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Webster County, MO

The radar

The Springfield radar (KSGF), 71 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 62 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 304 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
62 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
304 m²/s²
0-3 km storm-relative helicity
281 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

699 
WGUS43 KSGF 211604
FLWSGF

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1104 AM CDT WED MAR 21 2012

MOC009-015-029-039-043-057-059-077-085-109-131-141-167-185-209-213-
225-221600-
/O.NEW.KSGF.FA.W.0013.120321T1604Z-120322T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON MO-CAMDEN MO-CEDAR MO-CHRISTIAN MO-GREENE MO-HICKORY MO-
BARRY MO-MILLER MO-MORGAN MO-POLK MO-ST. CLAIR MO-STONE MO-TANEY MO-
WEBSTER MO-DADE MO-DALLAS MO-LAWRENCE MO-
1104 AM CDT WED MAR 21 2012

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLOOD WARNING FOR SMALL STREAMS IN...
  BARRY COUNTY IN SOUTHWEST MISSOURI...
  BENTON COUNTY IN CENTRAL MISSOURI...
  CAMDEN COUNTY IN CENTRAL MISSOURI...
  CEDAR COUNTY IN SOUTHWEST MISSOURI...
  CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
  DADE COUNTY IN SOUTHWEST MISSOURI...
  DALLAS COUNTY IN SOUTHWEST MISSOURI...
  GREENE COUNTY IN SOUTHWEST MISSOURI...
  HICKORY COUNTY IN CENTRAL MISSOURI...
  LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
  MILLER COUNTY IN CENTRAL MISSOURI...
  MORGAN COUNTY IN CENTRAL MISSOURI...
  POLK COUNTY IN SOUTHWEST MISSOURI...
  ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
  STONE COUNTY IN SOUTHWEST MISSOURI...
  TANEY COUNTY IN SOUTHWEST MISSOURI...
  WEBSTER COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 1100 AM CDT THURSDAY.

* AT 1058 AM CDT...THE DEPARTMENT OF TRANSPORTATION INDICATED THAT 
  FLOODING CONTINUED ON NUMEROUS LOW WATER CROSSINGS.  TOTAL 
  RAINFALL SINCE MONDAY HAS RANGED FROM 2 TO 4 INCHES WITH LOCALLY   
  HIGHER AMOUNTS...AND ADDITIONAL RAINFALL EXPECTED THROUGH TONIGHT. 

* RUNOFF FROM THIS RAIN IS CAUSING FLOODING. CREEKS...STREAMS AND LOW
  WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF
  FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE ZZ AT THE MYERS BRANCH NEAR RADER...
ROUTE HH IN TUSCUMBIA...
ROUTE W AT CANEY CREEK JUST EAST OF BROWNBRANCH...
ROUTE H JUST NORTH OF PLEASANT HOPE...
ROUTE CC WEST OF FAIR GROVE AT THE POMME DE TERRE RIVER...
HIGHWAY 13 AT RAILEY CREEK NEAR REEDS SPRING...
HIGHWAY 13 AT PINE RUN NORTHWEST OF GALENA...
HIGHWAY 97 AT THE SPRING RIVER NORTH OF STOTTS CITY...
ROUTE C NORTH OF BUFFALO AT LINDLEY CREEK...
ROUTE U AT PEDELO CREEK NORTHEAST OF SPARTA.

ADDITIONAL RAINFALL OF ONE HALF TO ONE INCH WILL BE POSSIBLE THROUGH 
TONIGHT.

THIS AREAL FLOOD WARNING REPLACES THE AREAL FLOOD WARNINGS 
PREVIOUSLY IN EFFECT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

&&

LAT...LON 3821 9406 3821 9353 3852 9351 3854 9308
      3870 9305 3869 9284 3844 9262 3833 9219
      3802 9218 3802 9240 3783 9246 3789 9286
      3749 9285 3748 9269 3707 9269 3702 9291
      3681 9291 3680 9277 3649 9277 3649 9407

$$

FOSTER
4 follow-up statements
806 
WGUS83 KSGF 211751
FLSSGF

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1251 PM CDT WED MAR 21 2012

MOC009-015-029-039-043-057-059-077-085-109-131-141-167-185-209-213-
225-221600-
/O.CON.KSGF.FA.W.0013.000000T0000Z-120322T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON MO-CAMDEN MO-CEDAR MO-CHRISTIAN MO-GREENE MO-HICKORY MO-
BARRY MO-MILLER MO-MORGAN MO-POLK MO-ST. CLAIR MO-STONE MO-TANEY MO-
WEBSTER MO-DADE MO-DALLAS MO-LAWRENCE MO-
1251 PM CDT WED MAR 21 2012

...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT THURSDAY FOR
SMALL STREAMS IN BARRY...BENTON...CAMDEN...CEDAR...CHRISTIAN...
DADE...DALLAS...GREENE...HICKORY...LAWRENCE...MILLER...MORGAN...
POLK...ST. CLAIR...STONE...TANEY AND WEBSTER COUNTIES...

AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
LIGHT TO MODERATE RAIN OVERSPREADING THE WARNED AREA. TOTAL RAINFALL 
SINCE MONDAY HAS RANGED FROM ONE AND A HALF TO 4 INCHES. ADDITIONAL 
RAINFALL AMOUNTS AROUND ONE HALF OF AN INCH WITH LOCALLY HEAVIER 
AMOUNTS ARE EXPECTED THIS AFTERNOON. 

RUNOFF FROM THIS RAIN IS CAUSING FLOODING. STREAMS AND LOW WATER 
CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE HH IN TUSCUMBIA...
ROUTE H JUST NORTH OF PLEASANT HOPE...
ROUTE C NORTH OF BUFFALO AT LINDLEY CREEK...
ROUTE U AT PEDELO CREEK NORTHEAST OF SPARTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO 
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. 

&&

LAT...LON 3821 9406 3821 9353 3852 9351 3854 9308
      3870 9305 3869 9284 3844 9262 3833 9219
      3802 9218 3802 9240 3783 9246 3789 9286
      3749 9285 3748 9269 3707 9269 3702 9291
      3681 9291 3680 9277 3649 9277 3649 9407

$$

FOSTER
224 
WGUS83 KSGF 220252
FLSSGF

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
952 PM CDT WED MAR 21 2012

MOC009-015-029-039-043-057-059-077-085-109-131-141-167-185-209-213-
225-221600-
/O.CON.KSGF.FA.W.0013.000000T0000Z-120322T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON MO-CAMDEN MO-CEDAR MO-CHRISTIAN MO-GREENE MO-HICKORY MO-
BARRY MO-MILLER MO-MORGAN MO-POLK MO-ST. CLAIR MO-STONE MO-TANEY MO-
WEBSTER MO-DADE MO-DALLAS MO-LAWRENCE MO-
952 PM CDT WED MAR 21 2012

...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT THURSDAY FOR
BARRY...BENTON...CAMDEN...CEDAR...CHRISTIAN...DADE...DALLAS...
GREENE...HICKORY...LAWRENCE...MILLER...MORGAN...POLK...ST. CLAIR...
STONE...TANEY AND WEBSTER COUNTIES...

AT 944 PM CDT...THE DEPARTMENT OF TRANSPORTATION INDICATED THAT THE 
HEAVY RAIN THAT HAS OCCURRED OVER THE LAST FEW DAYS WAS PRODUCING 
FLOODING ACROSS THE WARNED AREA. ADDITIONAL RAINFALL IS EXPECTED 
ACROSS CENTRAL MISSOURI INTO THE EARLY OVERNIGHT HOURS WHICH MAY 
AGGRAVATE THE ONGOING FLOODING.

RUNOFF FROM THIS RAIN IS CAUSING FLOODING. CREEKS...STREAMS AND LOW
WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF
FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE ZZ AT THE MYERS BRANCH NEAR RADER...
ROUTE HH IN TUSCUMBIA...
ROUTE W AT CANEY CREEK JUST EAST OF BROWNBRANCH...
ROUTE H JUST NORTH OF PLEASANT HOPE...
ROUTE CC WEST OF FAIR GROVE AT THE POMME DE TERRE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE
FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER
BEGINS RISING.

&&

LAT...LON 3821 9406 3821 9353 3852 9351 3854 9308
      3870 9305 3869 9284 3844 9262 3833 9219
      3802 9218 3802 9240 3783 9246 3789 9286
      3749 9285 3748 9269 3707 9269 3702 9291
      3681 9291 3680 9277 3649 9277 3649 9407

$$

WISE/COLUCCI
953 
WGUS83 KSGF 221228
FLSSGF

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
728 AM CDT THU MAR 22 2012

MOC009-015-029-039-043-057-059-077-085-109-131-141-167-185-209-213-
225-221600-
/O.CON.KSGF.FA.W.0013.000000T0000Z-120322T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON MO-CAMDEN MO-CEDAR MO-CHRISTIAN MO-GREENE MO-HICKORY MO-
BARRY MO-MILLER MO-MORGAN MO-POLK MO-ST. CLAIR MO-STONE MO-TANEY MO-
WEBSTER MO-DADE MO-DALLAS MO-LAWRENCE MO-
728 AM CDT THU MAR 22 2012

...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR BARRY...
BENTON...CAMDEN...CEDAR...CHRISTIAN...DADE...DALLAS...GREENE...
HICKORY...LAWRENCE...MILLER...MORGAN...POLK...ST. CLAIR...STONE...
TANEY AND WEBSTER COUNTIES...

THE DEPARTMENT OF TRANSPORTATION AND LOCAL EMERGENCY MANAGEMENT 
OFFICIALS INDICATE THAT THE HEAVY RAIN THAT OCCURRED OVER THE LAST 
FEW DAYS WAS PRODUCING ONGOING FLOODING ACROSS THE WARNED AREA. 
NUMEROUS LOW WATER CROSSINGS REMAIN FLOODED...PARTICULARLY OVER 
CENTRAL MISSOURI. 

ADDITIONAL LIGHT TO MODERATE RAINFALL IS EXPECTED...MAINLY LATE 
TODAY...TONIGHT...AND FRIDAY. WHILE WIDESPREAD HEAVY RAIN IS NOT 
EXPECTED...HEAVIER POCKETS OF RAIN MAY WORSEN FLOODING IN SOME 
LOCALIZED AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE 
POTENTIALLY DANGEROUS WHEN FLOODED. DO NOT ATTEMPT TO TRAVEL ACROSS 
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF 
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3821 9406 3821 9353 3852 9351 3854 9308
      3870 9305 3869 9284 3844 9262 3833 9219
      3802 9218 3802 9240 3783 9246 3789 9286
      3749 9285 3748 9269 3707 9269 3702 9291
      3681 9291 3680 9277 3649 9277 3649 9407

$$

DSA
139 
WGUS83 KSGF 221551
FLSSGF

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1051 AM CDT THU MAR 22 2012

MOC009-015-029-039-043-057-059-077-085-109-131-141-167-185-209-213-
225-221600-
/O.EXP.KSGF.FA.W.0013.000000T0000Z-120322T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON MO-CAMDEN MO-CEDAR MO-CHRISTIAN MO-GREENE MO-HICKORY MO-
BARRY MO-MILLER MO-MORGAN MO-POLK MO-ST. CLAIR MO-STONE MO-TANEY MO-
WEBSTER MO-DADE MO-DALLAS MO-LAWRENCE MO-
1051 AM CDT THU MAR 22 2012

...THE FLOOD WARNING WILL EXPIRE AT 1100 AM CDT FOR BARRY...BENTON...
CAMDEN...CEDAR...CHRISTIAN...DADE...DALLAS...GREENE...HICKORY...
LAWRENCE...MILLER...MORGAN...POLK...ST. CLAIR...STONE...TANEY AND
WEBSTER COUNTIES...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO 
RECEDE...ENDING THE FLOOD THREAT.


LAT...LON 3821 9406 3821 9353 3852 9351 3854 9308
      3870 9305 3869 9284 3844 9262 3833 9219
      3802 9218 3802 9240 3783 9246 3789 9286
      3749 9285 3748 9269 3707 9269 3702 9291
      3681 9291 3680 9277 3649 9277 3649 9407

$$

BOXELL

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Mar 21, 6:55 AM CDT, 4 hours 9 minutes earlier.

Area forecast discussion, Mar 21, 6:55 AM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 AM CDT WED MAR 21 2012

...UPDATE TO AVIATION...

.DISCUSSION...
/ISSUED 315 AM CDT WED MAR 21 2012/

THERE IS NOT MUCH CHANGE TO THE BIG PICTURE ITEMS OF THE FORECAST.
THE MAIN CONCERN WILL BE HOW QUICKLY THE UPPER LOW OVER THE PLAINS
WILL MOVE THROUGH THE REGION AND HOW MUCH MORE RAIN WE WILL GET
AND WHERE.

A LARGE SLOW MOVING UPPER LEVEL CUTOFF LOW CENTERED OVER NORTH TX
WILL SLOWLY MOVE NORTHEAST INTO NORTHEAST OK THU EVENING AND THEN
THROUGH MO ON FRI. THE PERSISTENT FETCH OF DEEP MOISTURE
ADVECTION/PRECIP HAS SHIFTED EAST INTO THE OZARKS REGION ROUGHLY
CENTERED ALONG THE HWY 5 CORRIDOR. A NARROW BAND OF MODERATE TO
OCNL HEAVY PRECIP HAS BEEN TRAINING ACROSS PARTS OF
OZARK/DOUGLAS/WRIGHT COUNTIES...AND HAVE FLOOD WARNINGS COVERING
THAT AREA AND POINTS TO THE NORTH INTO THE LAKES REGION. THE
MOUNTAIN GROVE AG STATION HAS HAD ABOUT A QUARTER OF AN INCH OF
RAIN PER HOUR SINCE MIDNIGHT AND HAS HAD A STORM TOTAL OF ABOUT
2.5 INCHES. THAT HAS BEEN ENOUGH TO GET LOW WATER CROSSINGS
FLOODING AS CREEKS GRADUALLY RISE. SEE THE MODOT PAGE FOR THE
LATEST INFO ON ROAD CLOSURES.

ONE CONCERN WILL BE WHAT TO DO WITH THE WESTERN PORTION OF THE
WATCH AREA. THE WESTERN EDGE OF THE PRECIP HAS SHIFTED CLOSE TO
THE MO HIGHWAY 13 CORRIDOR...AND THE HEAVIEST RAIN IS OVER FOR
THE WESTERN CWFA FOR TODAY/TONIGHT. WILL LOOK AT PEELING AWAY
SOME WESTERN COUNTIES FROM THE WATCH...BUT WILL LIKELY BE SOMEWHAT
CONSERVATIVE. THERE WILL BE ONGOING RESIDUAL FLOODING IN THESE
AREAS DESPITE A WATCH CANCELLATION.

DRY AIR WILL BEGIN TO WRAP AROUND THE UPPER LOW TONIGHT (WED
NIGHT) AND THURSDAY...PUSHING THE PRECIP WITH THE MORE DIRECT GULF
FETCH TO OUR EAST ON THU. THERE WILL STILL BE OCNL
PRECIP/CONVECTION AS THE CORE OF THE UPPER LOW MOVES ACROSS THE
REGION LATE THU/THU NIGHT AND FRI. A SHARP UPPER RIDGE WILL BRING
BACK WAY ABOVE NORMAL TEMPERATURES OVER THE WEEKEND AND EARLY NEXT
WEEK. PRECIP CHANCES MAY RETURN TUE AS THE RIDGE SHIFTS EAST AND A
LOW AMPLITUDE SHORTWAVE MOVING FROM THE ROCKIES TO THE DAKOTAS
KICKS SOME CONVECTION OFF ALONG A TRAILING SFC FRONT. THE BULK OF
THE PRECIP WILL LIKELY HOLD OFF UNTIL JUST AFTER THE DAY 7 (TUE)
PERIOD.

DSA

&&

.AVIATION...

FOR THE 12Z TAFS...SOUTHERLY FLOW DUE TO THE UPPER LEVEL LOW
PRESSURE OVER TEXAS...WILL CONTINUE TO STREAM MOISTURE INTO THE
OZARKS THROUGH THE FORECAST PERIOD. THIS WILL KEEP CLOUD COVER
AND SHOWERS ACROSS THE AREA WITH MVFR TO OCCASIONALLY IFR
CONDITIONS FOR ALL AREA TERMINALS. SOME EMBEDDED THUNDERSTORMS WILL
BE POSSIBLE BUT COVERAGE WILL BE LIMITED. HAVE INDICATED THIS VIA
CB NOTATION.

HATCH

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH THIS EVENING FOR MOZ055>057-066>069-077>081-
     088>096-101>105.

KS...FLOOD WATCH THROUGH THIS EVENING FOR KSZ073-097-101.

&&
Hazardous weather outlook, Mar 21, 9:25 AM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
925 AM CDT WED MAR 21 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221430-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
925 AM CDT WED MAR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  SIGNIFICANT FLOODING RISK.

DISCUSSION...

HEAVY RAINFALL OVER THE PAST COUPLE OF DAYS WILL RESULT IN
FLOODING OF LOW WATER CROSSINGS...OTHER FLOOD PRONE AREAS...AND
SOME MAIN STEM RIVERS. ADDITIONAL MODERATE RAINFALL THROUGH
TONIGHT WILL AGGRAVATE EXISTING FLOODING. REFER TO THE LATEST
RIVER FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER SOUTH CENTRAL
MISSOURI TODAY...BUT SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PERIODS OF SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR THROUGH
FRIDAY AS AN UPPER LEVEL LOW TRACKS ACROSS THE REGION. SMALL HAIL
AND BRIEF HEAVY RAIN WILL BE POSSIBLE WITH THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, Mar 21, 6:17 AM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
617 AM CDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 AM     FLOOD            3 SSE FORDLAND          37.11N 92.92W
03/21/2012                   WEBSTER            MO   DEPT OF HIGHWAYS

            LOW WATER CROSSING FLOODED. HWY Z.

0446 AM     FLOOD            3 SSW COMPETITION       37.44N 92.45W
03/21/2012                   WRIGHT             MO   DEPT OF HIGHWAYS

            LOW WATER CROSSING FLOODED.

0446 AM     FLOOD            5 NE SEYMOUR            37.20N 92.71W
03/21/2012                   WEBSTER            MO   DEPT OF HIGHWAYS

            LOW WATER CROSSING FLOODED. ROUTE V.

0452 AM     FLOOD            5 NNE MANSFIELD         37.17N 92.54W
03/21/2012                   WRIGHT             MO   DEPT OF HIGHWAYS

            FLOODED LOW WATER CROSSING. HWY AB.

&&

DSA
Local storm report, Mar 21, 7:12 AM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
712 AM CDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLOOD            3 SSE FORDLAND          37.12N 92.92W
03/21/2012                   WEBSTER            MO   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTS WATER OVER HIGHWAY Z SOUTH
            OF U.S. 60...ROAD IS CLOSED.

&&

KURTZ
Local storm report, Mar 21, 7:15 AM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
715 AM CDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLOOD            3 S DIGGINS             37.12N 92.86W
03/21/2012                   WEBSTER            MO   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTS LOW WATER CROSSING
            FLOODED...ONE VEHICLE FLOODED IN ROAD...NO INJURIES.

&&

KURTZ
Local storm report, Mar 21, 7:40 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
740 AM CDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLOOD            5 S DIGGINS             37.10N 92.85W
03/21/2012                   WEBSTER            MO   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTS DILLON ROAD FLOODED AT
            FINLEY CREEK LOW WATER CROSSING. ROAD IS CLOSED.

0700 AM     FLOOD            5 WSW MARSHFIELD        37.31N 92.99W
03/21/2012                   WEBSTER            MO   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS BOTH GREENWOOD AND COLOGNA
            ROADS FLOODED NORTH OF INTERSTATE 44. WATER RESCUE IN LOW
            WATER CROSSING. BOTH ROADS CLOSED.

&&

KURTZ
Local storm report, Mar 21, 9:21 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
921 AM CDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     FLOOD            4 SSW POMONA            36.82N 91.95W
03/21/2012                   HOWELL             MO   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS STALLED CAR IN LOW WATER
            CROSSING NORTHWEST OF WEST PLAINS ON COUNTY ROAD 5130.
            ROAD IS CLOSED.

0910 AM     FLOOD            4 S WEST PLAINS         36.67N 91.86W
03/21/2012                   HOWELL             MO   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS 6 INCHES OF WATER FLOODED OVER
            PORTIONS OF MISSOURI HIGHWAY 17 SOUTH OF WEST PLAINS.

&&

KURTZ
Local storm report, Mar 21, 9:31 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
931 AM CDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     14 SE AVA               36.81N 92.48W
03/20/2012                   DOUGLAS            MO   EMERGENCY MNGR

            EMERGENCY MANAGER RELAYED A REPORT OF WIND DAMAGE TO A
            BUILDING OFF OF COUNTY ROAD 333 AND HIGHWAY N

&&

MGRIFFIN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 7:12 PM CDTSpecial Weather StatementSGFHowell48 min
Mar 20, 7:27 PM CDTSpecial Weather StatementSGFWright33 min
Mar 20, 10:34 PM CDTAreal Flood WarningSGFChristian, Douglas, Ozark, Stone, Taney, Webster and 1 more12 hr
Mar 20, 10:50 PM CDTAreal Flood WarningSGFCamden, Dallas, Laclede, Miller, Morgan, Pulaski12 hr
Mar 21, 8:47 AM CDTRiver Flood WarningSGFPulaski3 days
Mar 21, 8:47 AM CDTRiver Flood WarningSGFPhelps4 days
Mar 21, 10:55 AM CDTAreal Flood WarningSGFBarton, Jasper, McDonald, Newton, Vernon24 hr
Mar 21, 11:09 AM CDTAreal Flood WarningSGFDouglas, Howell, Laclede, Ozark, Pulaski, Texas and 1 more48 hr

Nearby

Areal Flood Warnings in Missouri, 2012Every areal flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.